Alert archive / Ohio / Tornado Warnings in 2026
Tornado Warning 4, NWS Charleston, WV
NWS Charleston, WV issued this tornado warning at Mar 7, 2026, 1:34 PM EST for Perry County, Ohio. It was in force for 15 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 7, 2026, 1:34 PM EST (18:34 UTC)
- Expired
- Mar 7, 2026, 1:49 PM EST
- In force
- 15 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Perry County, OH
The radar
The Cincinnati radar (KILN), 133 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 1:35 PM EST | TSTM WND DMG | 4 Ne Pleasantville, OH | Multiple trees, power lines down in village of New Salem. Time estimated from radar data. |
| Mar 7, 1:35 PM EST | TSTM WND DMG | 3 Ssw Thornville, OH | A tree blew down onto a swing set in the backyard of a home along High Point Road. Picture provided by social media and time estimated via radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 1:23 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
332
WFUS51 KRLX 071834
TORRLX
OHC127-071900-
/O.NEW.KRLX.TO.W.0004.260307T1834Z-260307T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston WV
134 PM EST Sat Mar 7 2026
The National Weather Service in Charleston West Virginia has issued a
* Tornado Warning for...
Northwestern Perry County in southeastern Ohio...
* Until 200 PM EST.
* At 133 PM EST, a severe thunderstorm capable of producing a tornado
was located near Fairfield Beach, or 9 miles northwest of Somerset,
moving northeast at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Weather spotters reported funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Perry County, including the following locations...
Glenford and Thornville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3993 8242 3992 8242 3991 8219 3991 8217
3980 8240 3983 8240 3983 8244 3984 8247
3992 8247 3993 8246
TIME...MOT...LOC 1833Z 239DEG 54KT 3988 8246
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
51 follow-up statement
606
WWUS51 KRLX 071849
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
149 PM EST Sat Mar 7 2026
OHC127-071859-
/O.CAN.KRLX.TO.W.0004.000000T0000Z-260307T1900Z/
Perry OH-
149 PM EST Sat Mar 7 2026
...THE TORNADO WARNING FOR NORTHWESTERN PERRY COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 800 PM EST for southeastern
Ohio.
Remember, a Severe Thunderstorm Warning still remains in effect for
Perry County until 2 PM EST!
&&
LAT...LON 3993 8242 3992 8242 3991 8219 3991 8217
3980 8240 3983 8240 3983 8244 3984 8247
3992 8247 3993 8246
TIME...MOT...LOC 1845Z 239DEG 54KT 4001 8219
$$
5What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this tornado warning went out at Mar 7, 1:27 PM EST, 7 minutes earlier. Its key messages:
- 1. Record warmth fueling a broken line of strong to severe thunderstorms crossing the area from 1 PM to midnight today. Damaging wind gusts are the primary threat, but a non-zero tornado and hail threat also exists. 2. A localized flash flood threat exists late this afternoon and evening across southeast Ohio and northern West Virginia due to highly saturated soils. 3. Cooler Sunday, but warmth returns early next week ahead of another strong cold front slated for Wednesday evening. 4. Sharply colder air Wednesday night brings accumulating snow to the Northeast Mountains. Treacherous travel is possible as recent rains have washed away road salt treatments.
Area forecast discussion, Mar 7, 1:27 PM EST, 7 minutes before
Area Forecast Discussion National Weather Service Charleston WV 127 PM EST Sat Mar 7 2026 .WHAT HAS CHANGED... 124 PM Update... Issued tornado watch number 25 for portions of southeast Ohio and northern West Virginia through 8 PM. The primary threat will be damaging wind gusts, although an isolated tornado or instance of large hail is possible. Refined severe thunderstorm timing to reflect a slightly earlier potential onset. Added some details stronger system for Wednesday/Wednesday night with severe potentially followed by higher elevation snow. && .KEY MESSAGES... 1. Record warmth fueling a broken line of strong to severe thunderstorms crossing the area from 1 PM to midnight today. Damaging wind gusts are the primary threat, but a non-zero tornado and hail threat also exists. 2. A localized flash flood threat exists late this afternoon and evening across southeast Ohio and northern West Virginia due to highly saturated soils. 3. Cooler Sunday, but warmth returns early next week ahead of another strong cold front slated for Wednesday evening. 4. Sharply colder air Wednesday night brings accumulating snow to the Northeast Mountains. Treacherous travel is possible as recent rains have washed away road salt treatments. && .DISCUSSION... KEY MESSAGE 1... Record warmth is currently in place across the area with surface observations showing temperatures in the upper 70s to lower 80s and gusty southwest winds of 25 to 35 mph. This is setting the stage for strong to severe thunderstorms this afternoon into this evening ahead of an approaching cold front. A broken line of loosely organized convection is already active to the west and is expected to push into the westernmost counties between 1 and 2 PM, progressing eastward and exiting by midnight. Forecast soundings representative of the environment ahead of this line reveal a strongly sheared atmosphere, with deep layer shear around 40KTs and sfc-1km storm relative helicity approaching 100 m2/s2. However, the primary limiting factor for a more widespread severe outbreak is the thermodynamic profile. Modest instability is present, with MLCAPE values generally peaking between 700 and 1000 J/kg. Coupled with a predominantly linear storm mode, the primary severe hazard will be damaging wind gusts associated with any surges or bowing segments in the line. While the linear mode dominates, if any semi-discrete cells manage to become established within local weaknesses in the line or immediately ahead of it, a localized tornado or hail threat could emerge. This conditional threat is mainly confined to the northern tier of southeast Ohio and northwest West Virginia where the kinematic and thermodynamic parameters best overlap. As the line progresses east of the Ohio River later this evening, the severe threat should wane due to the loss of daytime heating and fading instability. KEY MESSAGE 2... The progressive nature of the convective line will generally limit overall rainfall totals to a modest 0.25 to 0.50 inches. However, antecedent conditions across southeast Ohio and northern West Virginia dictate a heightened hydrologic awareness. Soils across this northern half of the forecast area remain exceptionally moist and saturated from previous rainfall. Any locally heavier amounts approaching 1 inch in a short timeframe will likely start to produce at least nuisance renewed flooding. While the fast storm motion should preclude the need for a Flash Flood Watch, couldn't completely rule out one or two Flash Flood Warnings late this afternoon and evening if intense rainfall rates materialize over these compromised basins. An additional line of mainly light, post-frontal showers will accompany the actual cold frontal passage overnight, largely exiting to the east by daybreak on Sunday. KEY MESSAGE 3... Sunday will feature a cooler and drier air mass behind the cold front, bringing temperatures back down to near normal values in the 50s and 60s. This respite is short-lived, as anomalous ridging quickly builds back in for the start of the new work week, sending high temperatures soaring back near the 80 degree mark by Tuesday and Wednesday. This sets the stage for a return to unsettled conditions. Another potent cold front is progged to approach the region Wednesday evening. Current timing brings this convective line into the area around or just after sunset. While dynamic forcing appears robust, mediocre mid-level lapse rates will likely cause instability to fade rapidly as the boundary layer cools. The severe threat will need to be monitored over coming days, but the evening arrival currently would help to mitigate higher-end event potential. KEY MESSAGE 4... Behind the Wednesday evening cold front, a drastic air mass change will occur. Temperatures will turn sharply colder Wednesday night, changing precipitation over to snow across the Northeast Mountains in northwest upslope flow. While very warm antecedent ground conditions will initially limit accumulations, travel impacts may become disproportionately significant. The heavy rainfall experienced over the last several days has effectively washed away any lingering ice abatement materials, such as rock salt, from travel surfaces. As temperatures fall well below freezing Wednesday night, untreated mountain roads could become slick and treacherous even with sub-advisory snowfall amounts. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... VFR conditions are in place early this afternoon, though gusty southwest surface winds of 15 to 25KTs with gusts to 30KTs will persist ahead of an approaching cold front. A broken line of strong to severe thunderstorms will cross the terminals from west to east between 19Z and 04Z. Expect brief but significant IFR to LIFR visibility restrictions in heavy downpours, along with erratic and potentially severe wind gusts, as these storms pass. Have utilized TEMPO groups to highlight the highest probability windows for terminal impacts. Behind the initial convective line, additional light showers will persist into the overnight hours as the actual cold front crosses. Winds will shift to the northwest behind the front, and MVFR ceilings are expected to develop in the post-frontal environment. These lower ceilings will gradually scatter out and lift to VFR from west to east Sunday morning into early Sunday afternoon. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS ALTERNATE SCENARIOS: Timing and impacts from convection may vary from the forecast at the terminals with stronger/weaker line segments. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 EST 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22 CRW CONSISTENCY H H H H H H H M H H H H HTS CONSISTENCY H H H H H H M M H H H H BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY H H H H H H H H M M H M PKB CONSISTENCY H H H H H M M M H H H H CKB CONSISTENCY H H H H H H H H H H H H && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && DISCUSSION...JP AVIATION...JP
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 1:22 PM EST | Severe Thunderstorm Warning | RLX | Perry | 38 min |
| Mar 7, 1:53 PM EST | Severe Thunderstorm Warning | RLX | Perry | 24 min |
| Mar 7, 2:34 PM EST | Severe Thunderstorm Warning | RLX | Morgan, Perry | 26 min |
| Mar 7, 2:53 PM EST | Special Weather Statement | RLX | Morgan | 37 min |
Nearby
Tornado Warnings in Ohio, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.